Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 100, NWS Green Bay, WI

July 8, 2007Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2007, 4:44 PM CDT for Oneida County, Wisconsin. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2007, 4:44 PM CDT (21:44 UTC)
Expired
Jul 8, 2007, 5:34 PM CDT
In force
50 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Oneida County, WI

The radar

The Green Bay radar (KGRB), 167 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:49 PM CDTTSTM WND GST 45Rhinelander, WI
Jul 8, 5:05 PM CDTTSTM WND DMG7 Ne Rhinelander, WISCATTERED TREES DOWN ACROSS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 082144
SVRGRB
WIC085-082245-
/O.NEW.KGRB.SV.W.0100.070708T2144Z-070708T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
444 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 545 PM CDT

* AT 441 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND WINDS TO
  60 MPH.  THIS STORM WAS LOCATED NEAR WOODBORO...OR ABOUT 8 MILES
  WEST OF RHINELANDER...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RHINELANDER BY 455 PM...

THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR
ONEIDA COUNTY.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4587 8960 4557 9004 4557 8942 4548 8941
      4547 8905 4585 8905

$$

KIECKBUSCH
4 follow-up statements
000 
WWUS53 KGRB 082155
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CDT SUN JUL 8 2007

WIC085-082245-
/O.CON.KGRB.SV.W.0100.000000T0000Z-070708T2245Z/
ONEIDA-
455 PM CDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR ONEIDA COUNTY...

AT 454 PM...DOPPLER WEATHER RADAR INDICATED A SEVERE 
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
STORM WAS LOCATED NEAR RHINELANDER...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENTERPRISE BY 505 PM...
  MONICO BY 515 PM...
  LENNOX AND PELICAN LAKE BY 520 PM...

THIS STORM HAS PRODUCED WIDESPREAD TREE DAMAGE ACROSS ONEIDA
COUNTY. THIS IS A DANGEROUS STORM. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4587 8960 4557 9004 4557 8942 4548 8941
      4547 8905 4585 8905

$$

KIECKBUSCH
000 
WWUS53 KGRB 082207
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
506 PM CDT SUN JUL 8 2007

WIC085-082245-
/O.CON.KGRB.SV.W.0100.000000T0000Z-070708T2245Z/
ONEIDA-
506 PM CDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR ONEIDA COUNTY...

AT 502 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM 
WAS LOCATED 5 MILES EAST OF RHINELANDER...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONICO AND GAGEN BY 520 PM...

THIS STORM HAS PRODUCED WIDESPREAD TREE DAMAGE ACROSS ONEIDA COUNTY.
THIS IS A DANGEROUS STORM. SEEK SHELTER NOW INSIDE A  STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4587 8960 4557 9004 4557 8942 4548 8941
      4547 8905 4585 8905

$$

KIECKBUSCH
000 
WWUS53 KGRB 082224
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
524 PM CDT SUN JUL 8 2007

WIC085-082245-
/O.CON.KGRB.SV.W.0100.000000T0000Z-070708T2245Z/
ONEIDA-
524 PM CDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR ONEIDA COUNTY...

AT 519 PM...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING HAIL UP TO 1
INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR STARKS...OR ABOUT 13 MILES NORTHEAST OF
RHINELANDER...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4587 8960 4557 9004 4557 8942 4548 8941
      4547 8905 4585 8905

$$

KIECKBUSCH
000 
WWUS53 KGRB 082234
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
534 PM CDT SUN JUL 8 2007

WIC085-082244-
/O.CAN.KGRB.SV.W.0100.000000T0000Z-070708T2245Z/
ONEIDA-
534 PM CDT SUN JUL 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4587 8960 4557 9004 4557 8942 4548 8941
      4547 8905 4585 8905

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:34 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 8, 2:34 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT SUN JUL 8 2007

.SHORT TERM...TONIGHT AND MONDAY. MAIN FORECAST CHALLENGE CENTERS
ON CONVECTION POTENTIAL AS WELL AS SEVERE POTENTIAL THIS AFTERNOON
INTO THIS EVENING AS CDFNT DROPS SOUTH OVER THE STATE. WAA PCPN ON
LLJ PRODUCED CONVECTION OVER NORTHEAST WI AND THE UP THIS AM. THIS
BETTER LIFT HAS SHIFTED NORTHEAST OF THE REGION LEAVING MUCH OF
THE FORECAST AREA IN A CAPPED AND VERY UNSTABLE AIRMASS EARLY THIS
AFTERNOON.  VARIOUS MODIFIED SOUNDINGS INDICATE CAPES OF 3000 TO
4000 J/KG ALONG WITH SOME DECENT SHEAR FOR THE AFTERNOON AND
EVENING.  MEANWHILE A S/W WORKING INTO WRN MINNESOTA EARLY THIS
AFTERNOON IS WORKING ON THE NRN RIM OF THE CAP NEAR MSP...AND
PRODUCING DAMAGING WINDS AND LARGE HAIL. DEWPOINTS IN THIS REGION
POOLING ALONG THE FRONT AND EXPECT CONTINUED DEVELOPMENT THIS
AFTERNOON. WILL TIME TSRA ARRIVAL TIME NEAR FROPA TIME WHICH
WOULD INDICATE AROUND 00Z FOR THE GRB AND OSH VCNTYS. WATCH HAS
BEEN ISSUED FOR NRN AND PARTS OF CENTRAL WI.

WILL END PCPN THIS EVENING OVER NRN WI AND LATE TNT OVER EC WI AS
THE FRONT DROPS SOUTH.  WILL CONTINUE THE DRY FCST FOR MONDAY AS
H8 RIDGE BUILDS IN...BUT DO NOTE PERSISTENT HIGHER DEWPOINTS OVER
PARTS OF EC WI FOR MONDAY. COULD BE ENOUGH INSTABILITY FOR MONDAY
AFTERNOON CONVECTION IF DEWPOINTS LINGER...BUT INTIIAL FCST
CONCERN WAS TODAY INTO TONIGHT.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS INCLUDE
THREAT OF SVR TSTMS TUES AFT/EVG...THEN PCPN TRENDS AND TEMPS FOR
THE REST OF THE PERIOD.

MODELS HAVE TRENDED FASTER WITH THE SYSTEM EARLY IN THE WORK WEEK...SO
HAVE MADE SOME SIGNIFICANT ADJUSTMENTS TO PCPN TRENDS. HAVE ADDED
A CHC OF SHRA/TSRA FOR C/EC WI MONDAY NGT...AS A WARM FRONT OVER
SOUTHERN WI SHIFTS SLOWLY NORTH. HAVE ALSO SPED UP THE TIMING AND
INCREASED POPS FOR TUES AFT/EVG...AS A STG COLD FRONT MOVE THROUGH
THE RGN. INSTABILITY AND SHEAR PARAMETERS ARE FAVORABLE FOR SVR
TSTMS...AND SPC HAS ALREADY PLACED US IN THE DAY 3 SLGT RISK...
WHICH LOOKS GOOD. GIVEN THE FASTER FRONTAL MOVMT...HAVE REMOVED POPS
FROM THE FCST AFTER MIDNIGHT TUES NGT. SOME LGT WRAP-AROUND SHOWERS
MAY IMPACT FAR N WI LATE TUES NGT/WED...BUT HAVE OPTED TO KEEP THE
FCST DRY ATTM.

ASIDE FROM A CHC OF SHRA/TSRA WITH A COUPLE COLD FRONTS ON
THURSDAY AND SUNDAY...THE REST OF THE EXTENDED FCST IS DRY.

TEMPS WILL START OUT WARM ON TUESDAY...THEN FALL BELOW NORMAL FOR THE
MID-LATE PART OF THE WORK WEEK. EXPECT A WARMING TREND OVER THE WEEKEND
AS SW WINDS INCREASE AHEAD OF THE NEXT COLD FRONT.
&&

.AVIATION...ISOLD TO SCATTERED TSRA EXPECTED FROM...AUW TO DLH
BETWEEN 19Z AND 02Z...OSH AND AUW BETWEEN 21Z AND 04Z...AND MKX
TO AUW AFTER 04Z. MVFR CIGS AND VSBYS WITH THE TSRAS/S ALONG WITH
A FEW STORMS CONTAINING LARGE HAIL AND WIND GUSTS TO 70 MPH.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/KIECKBUSCH
Hazardous weather outlook, Jul 8, 3:15 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT SUN JUL 8 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
315 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR A COLD
FRONT DROPPING INTO NORTHWEST WISCONSIN THIS AFTERNOON.  STORMS WILL
CONTINUE TO SPREAD SOUTHWARD AS THE FRONT DROPS INTO CENTRAL WISCONSIN
THIS EVENING.  SINCE THE AIR MASS IS VERY UNSTABLE...SCATTERED SEVERE
STORMS CAN BE EXPECTED.  LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
THREATS.  STORMS WILL COME TO AN END LATER THIS EVENING OVER NORTHERN
WISCONSIN AS THE FRONT MOVES SOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN MONDAY NIGHT...AND ACROSS THE REST OF THE FORECAST AREA ON
TUESDAY AND TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL TUESDAY AFTERNOON AND
EVENING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY AND SUNDAY...
BUT NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE REST OF THE AFTERNOON AND INTO
THIS EVENING.

LMZ521-522-541>543-564-091100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
315 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND
CONTINUE INTO THIS EVENING.  A FEW OF THE STORMS MAY BE SEVERE WITH
STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF STURGEON BAY MONDAY NIGHT...
AND ACROSS THE ENTIRE MARINE FORECAST AREA ON TUESDAY AND TUESDAY
EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND LARGE HAIL TUESDAY AFTERNOON AND EVENING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY...BUT NO SEVERE
WEATHER IS EXPECTED.

TH/TSK
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Jul 8, 4:40 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
440 PM CDT SUN JUL 8 2007

WIZ005-010>013-018>021-030-031-035>037-073-074-082300-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...
ANTIGO...WAUSAU...WISCONSIN RAPIDS AND STEVENS POINT
440 PM CDT SUN JUL 8 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM CDT...

AT 435 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING
ACROSS NORTH CENTRAL WISCONSIN. LARGE HAIL...DAMAGING WINDS AND
TORRENTIAL DOWNPOURS HAVE BEEN REPORTED WITH THIS LINE OF STORMS. THIS
LINE OF THUNDERSTORMS IS FORECAST TO MOVE EAST-SOUTHEAST INTO THE EARLY
EVENING HOURS AND CONTINUE TO BRING A THREAT OF ADDITIONAL SEVERE
THUNDERSTORMS TO NORTHERN WISCONSIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT ROUGHLY
NORTH OF A LINE FROM LA CROSSE TO CLINTONVILLE TO STURGEON BAY.

KALLAS
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:37 PM CDTSevere Thunderstorm WarningGRBOneida68 min
Jul 8, 4:25 PM CDTSevere Thunderstorm WarningGRBLincoln65 min
Jul 8, 4:34 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette71 min
Jul 8, 5:12 PM CDTMarine Weather StatementGRB93 min
Jul 8, 5:22 PM CDTSevere Thunderstorm WarningGRBLincoln53 min
Jul 8, 5:45 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette45 min
Jul 8, 6:05 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon37 min
Jul 8, 6:06 PM CDTMarine Weather StatementGRB39 min
Jul 8, 6:49 PM CDTSpecial Marine WarningGRB86 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.